Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 24, NWS Midland/Odessa, TX

December 21, 201310 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Dec 21, 2013, 4:10 AM CST for 10 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Dec 21, 2013, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2013, 4:10 AM CST (10:10 UTC)
In effect from
Dec 21, 2013, 9:00 AM CST
Expired
Dec 21, 2013, 6:00 PM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Crane County, TX, Ector County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
981 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WWUS74 KMAF 211010
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 AM CST SAT DEC 21 2013

...HIGH WIND WARNING NOW IN EFFECT THROUGH TONIGHT FOR THE
GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY 54 CORRIDOR
IN THE VICINITY OF THE DELAWARE MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS MORNING THROUGH THIS AFTERNOON FOR
LOCATIONS ALONG AND WEST OF A LINE FROM HOBBS TO MIDLAND TO
SANDERSON...

.A STRONG JET WILL DEVELOP ON THE BACKSIDE OF AN UPPER LEVEL LOW
TODAY AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW
BREAKS IN THE CLOUDS WILL ALLOW VERY STRONG WESTERLY WINDS TO MIX
DOWN ACROSS THE WARNING AND ADVISORY AREAS. WINDS SHOULD GREATLY DIMINISH
AROUND SUNSET IN THE PLAINS AS THE SFC PRESSURE GRADIENT RELAXES.
STRONGER WINDS MAY PERSIST IN THE MOUNTAINS UNTIL AROUND MIDNIGHT
BEFORE DECREASING.

NMZ027-TXZ057-074-258-211815-
/O.EXT.KMAF.HW.W.0033.131221T1100Z-131222T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
410 AM CST SAT DEC 21 2013 /310 AM MST SAT DEC 21 2013/

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...TODAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS 
  IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

* WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE
  GUADALUPE AND DELAWARE MOUNTAINS. WEST AT 35 TO 45 MPH WITH GUSTS
  TO 65 MPH IN THE DAVIS MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-033-034-TXZ050-058>062-067>069-075-080>082-211815-
/O.NEW.KMAF.WI.Y.0024.131221T1500Z-131222T0000Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...
MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
MARFA...BIG BEND NP...MARATHON...SANDERSON
410 AM CST SAT DEC 21 2013 /310 AM MST SAT DEC 21 2013/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS EVENING...

* EVENT...STRONG WINDS.

* TIMING...TODAY.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
  CONTROL OF YOUR VEHICLE.SECURE LAWN FURNITURE...GARBAGE
  CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

* WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HLUCHAN
2 follow-up statements
541 
WWUS74 KMAF 211113
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 AM CST SAT DEC 21 2013

...HIGH WIND WARNING NOW IN EFFECT THROUGH TONIGHT FOR THE
GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY
54 CORRIDOR IN THE VICINITY OF THE DELAWARE MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS MORNING THROUGH THIS AFTERNOON
FOR LOCATIONS ALONG AND WEST OF A LINE FROM HOBBS TO MIDLAND TO
SANDERSON...

.A STRONG JET WILL DEVELOP ON THE BACKSIDE OF AN UPPER LEVEL LOW
TODAY AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW
BREAKS IN THE CLOUDS WILL ALLOW VERY STRONG WESTERLY WINDS TO MIX
DOWN ACROSS THE WARNING AND ADVISORY AREAS. WINDS SHOULD GREATLY
DIMINISH AROUND SUNSET IN THE PLAINS AS THE SFC PRESSURE GRADIENT
RELAXES. STRONGER WINDS MAY PERSIST IN THE MOUNTAINS UNTIL AROUND
MIDNIGHT BEFORE DECREASING.

NMZ027-TXZ057-074-258-220600-
/O.CON.KMAF.HW.W.0033.000000T0000Z-131222T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
513 AM CST SAT DEC 21 2013 /413 AM MST SAT DEC 21 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...TODAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS 
  IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

* WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE 
  GUADALUPE AND DELAWARE MOUNTAINS. WEST AT 35 TO 45 MPH WITH 
  GUSTS TO 65 MPH IN THE DAVIS MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-033-034-TXZ050-058>062-067>069-075-080>082-220000-
/O.CON.KMAF.WI.Y.0024.131221T1500Z-131222T0000Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...
MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
MARFA...BIG BEND NP...MARATHON...SANDERSON
513 AM CST SAT DEC 21 2013 /413 AM MST SAT DEC 21 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* EVENT...STRONG WINDS.

* TIMING...TODAY.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE 
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE 
  CONTROL OF YOUR VEHICLE.SECURE LAWN FURNITURE...GARBAGE CANS...
   OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

* WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
753 
WWUS74 KMAF 212045
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST SAT DEC 21 2013

...HIGH WIND WARNING NOW IN EFFECT THROUGH TONIGHT FOR THE
GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY
54 CORRIDOR IN THE VICINITY OF THE DELAWARE MOUNTAINS...

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR LOCATIONS
ALONG AND WEST OF A LINE FROM HOBBS TO MIDLAND TO SANDERSON...

.A STRONG JET HAS DEVELOPED ON THE BACKSIDE OF AN UPPER LEVEL LOW
THIS AFTERNOON AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW
BREAKS IN THE CLOUDS IS ALLOWING VERY STRONG WESTERLY WINDS TO MIX
DOWN ACROSS THE WARNING AND ADVISORY AREAS. WINDS SHOULD GREATLY
DIMINISH AROUND SUNSET IN THE PLAINS AS THE SURFACE PRESSURE GRADIENT
RELAXES. STRONGER WINDS MAY PERSIST IN THE MOUNTAINS UNTIL AROUND
MIDNIGHT BEFORE DECREASING.

NMZ027-TXZ057-074-258-220600-
/O.CON.KMAF.HW.W.0033.000000T0000Z-131222T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
245 PM CST SAT DEC 21 2013 /145 PM MST SAT DEC 21 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...TODAY.

* WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE 
  GUADALUPE AND DELAWARE MOUNTAINS. WEST AT 35 TO 45 MPH WITH 
  GUSTS TO 65 MPH IN THE DAVIS MOUNTAINS.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS 
  IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-033-034-TXZ050-058>062-067>069-075-080>082-220000-
/O.CON.KMAF.WI.Y.0024.000000T0000Z-131222T0000Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...
MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
MARFA...BIG BEND NP...MARATHON...SANDERSON
245 PM CST SAT DEC 21 2013 /145 PM MST SAT DEC 21 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* EVENT...STRONG WINDS.

* TIMING...TODAY.

* WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
  CONTROL OF YOUR VEHICLE.SECURE LAWN FURNITURE...GARBAGE CANS...
  OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 21, 3:56 AM CST, 14 minutes earlier.

Area forecast discussion, Dec 21, 3:56 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CST Sat Dec 21 2013

.DISCUSSION...

Numerous showers and a few thunderstorms were still occurring
across the eastern Permain Basin early this morning. Elsewhere,
shower activity was more scattered. It is also cold enough this
morning for the rain to change over the snow in the Guadalupe
Mountains above about 5000 ft. We could see a couple of inches of
snow in the peaks before precipitation ends later this morning.
The upper low that brought widespread rainfall totals over 1" in
the past 24 hrs is beginning to lift north over the El Paso area.
Dry air is filling in and spreading north on the south side of the
upper low. This will end most of the precipitation except near and
just north of the low. Will carry a rain/snow mix today for the
Guadalupe Mountains and just showers for SE NM as temps should
remain too warm there for any frozen precip. It is not out of the
question to see a little snow mix in around Tatum or Artesia, but
think the chance is too small to mention in the forecast.

Winds will also be on the increase today as an upper jet and a tight
pressure gradient develops on the southern side of the upper low.
Models indicate 40-50 kt sustained westerly winds over the Guadalupe
and Davis Mountains today. Stronger winds are already beginning to
develop this morning so will begin the High Wind Warning with this
forecast issuance and keep the same locations. Strong winds will
also overspread the plains later this morning so have issued a
Wind Advisory for areas west of a line from Hobbs to Midland to
Sanderson. Winds should greatly diminish around sunset in the
plains as the sfc pressure gradient relaxes. Stronger winds may
persist in the mountains until around midnight before decreasing.

Temperatures will be tricky today with the westerly downsloping
winds fighting lower thicknesses and clouds. Have gone with a blend
of the lower MAV/ECS and the higher MET for todays highs. A cold
front will cross the region tonight with colder, but calmer
conditions expected for Sunday. Temperatures will moderate Monday
and Tuesday before another front moves through Christmas Day. This
will keep temperatures below normal through the end of the week with
dry conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 53  31  43  27  /  20   0   0   0
BIG SPRING TX              56  33  45  27  /  20  10   0   0
CARLSBAD NM                52  35  43  24  /  30   0   0   0
DRYDEN TX                  64  41  57  32  /  10   0   0   0
FORT STOCKTON TX           59  38  49  30  /  10   0   0   0
GUADALUPE PASS TX          41  30  41  30  /  30   0   0   0
HOBBS NM                   49  28  43  24  /  30  10  10   0
MARFA TX                   48  29  48  19  /  10   0   0   0
MIDLAND INTL AIRPORT TX    55  32  44  26  /  10   0   0   0
ODESSA TX                  56  32  44  27  /  10   0   0   0
WINK TX                    56  34  46  26  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY from 8 AM this morning to 5 PM MST this afternoon
     FOR THE FOLLOWING ZONES... Central Lea County...Eddy County
     Plains...Southern Lea County.

     HIGH WIND WARNING until 11 PM MST this evening FOR THE FOLLOWING
     ZONES... Guadalupe Mountains of Eddy County.

TX...WIND ADVISORY from 9 AM this morning to 6 PM CST this evening
     FOR THE FOLLOWING ZONES... Andrews...Big Bend Area...
     Crane...Ector...Loving...Marfa Plateau...Midland...Pecos...
     Reeves County and Upper Trans Pecos...Terrell...Upton...
     Ward...Winkler.

     HIGH WIND WARNING until Midnight CST /11 PM MST/ tonight FOR THE
     FOLLOWING ZONES... Davis/Apache Mountains Area...Guadalupe
     Mountains...Van Horn and Highway 54 Corridor.

&&

67/29
Hazardous weather outlook, Dec 21, 3:47 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
347 AM CST SAT DEC 21 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
347 AM CST SAT DEC 21 2013 /247 AM MST SAT DEC 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS OF 40 TO 50 MPH ARE EXPECTED IN THE GUADALUPE AND
DAVIS MOUNTAINS TODAY, ALONG WITH GUSTS AS HIGH AS 75 MPH.  SOME OF
THESE STRONGER WINDS WILL ALSO AFFECT THE VAN HORN AND HIGHWAY 54
CORRIDOR.  A HIGH WIND WARNING IS IN EFFECT FOR ALL OF THESE AREAS
TODAY AND INTO THIS EVENING.

WESTERLY WINDS OF AT LEAST 25 TO 35 MPH, AND GUSTS AS HIGH AS 50
MPH, WILL BE POSSIBLE FOR ALL LOCATIONS ALONG AND WEST OF A HOBBS
TO MIDLAND TO SHEFFIELD TO SANDERSON LINE FROM THIS MORNING
THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 6:11 PM CSTAreal Flood AdvisoryMAFBorden, Dawson3 hr

Nearby

Wind Advisories in Texas, 2013Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.